Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 341, NWS Springfield, MO

August 7, 2006Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2006, 4:21 PM CDT for Morgan County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2006, 4:21 PM CDT (21:21 UTC)
Expired
Aug 7, 2006, 5:00 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:55 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 7, 2:55 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT MON AUG 7 2006

.DISCUSSION...

CUMULUS FIELD CONTINUES TO DEVELOP THIS AFTERNOON ALONG AND SOUTH OF
UPPER LEVEL SHEAR AXIS ALONG THE I-44 CORRIDOR AS TEMPERATURES
APPROACHED THE MID 90S. RADAR IMAGERY SHOWS SEVERAL WEAK LOW LEVEL
BOUNDARIES AROUND THE AREA. THE MOST NOTICEABLE ARE FROM NORTHEAST
WRIGHT TO SOUTHWEST BARRY COUNTY...AND FROM HERMITAGE TO EAST OF
JOPLIN. THE LATEST LAPS DATA SHOWED WEAK CONVECTIVE INHIBITION OVER
NORTHWEST COUNTIES AND NO INHIBITION ELSEWHERE. CAPES ARE HIGHEST
OVER OUR SOUTHEAST COUNTIES...EXCEEDING 2000 J/KG OVER
SHANNON...TEXAS ...PHELPS AND DENT COUNTIES. THE WET MICROBURST
SEVERITY INDEX SHOWED THE HIGHEST VALUES OVER OUR SOUTHWEST COUNTIES
JUST BEFORE NOON.

WE SAW A COUPLE OF CELLS DEVELOP ON RADAR BRIEFLY BEFORE DISSIPATING
EARLIER...HOWEVER OVER THE LAST HALF HOUR OR SO...CELLS OVER MARIES
COUNTY HAVE MANAGED TO MAINTAIN THEIR STRUCTURE. THROUGH MID/LATE
AFTERNOON...WE SHOULD SEE STORMS CONTINUE TO DEVELOP JUST ABOUT
ANYWHERE IN THE FORECAST AREA...WITH BEST CHANCE FOR STRONG/SEVERE
STORMS NEAR BOUNDARIES AND SHEAR AXIS MENTIONED EARLIER.

MOST OF THE STORMS ARE EXPECTED TO DIE DOWN AFTER SUNSET...WITH
STORM POTENTIAL CONTINUING OVER CENTRAL/WEST CENTRAL MO THROUGH LATE
TONIGHT.  WEAK SEMI-SYNOPTIC BOUNDARY EXTENDING FROM NE MO TO EAST
CENTRAL KS DROPS SOUTHWARD INTO OUR NORTHERN ZONES. COULD
POTENTIALLY SEE AN MCS DEVELOP OVERNIGHT AND RIDE ALONG THE
BOUNDARY.

THROUGH THE NEXT FEW DAYS...PRECIP FORECAST WILL REMAIN COMPLICATED
BY OUTFLOW BOUNDARIES COMBINED WITH THE BOUNDARY OVER NORTHERN MO
MEANDERING ACROSS THE REGION. UPPER LEVEL HIGH BUILDS WESTWARD FROM
THE TENNESSEE VALLEY TOWARD THE PLAINS...AND WILL HELP HEAT UP THE
REGION. HOWEVER LOW LEVEL MOISTURE REMAINS PRETTY THICK SO EXPECT TO
SEE AT LEAST DIURNALLY DRIVEN CONVECTION OVER THE REGION THROUGH
WEDNESDAY AND POSSIBLY INTO THURSDAY.

GOING INTO THE WEEKEND...HAVE PRETTY MUCH GONE WITH THE ECMWF AND
KEPT COOLER TEMPERATURES ON FRIDAY/SATURDAY WITH RAIN CHANCES THURS
NIGHT/FRIDAY AS A SHORTWAVE TROUGH HELPS DROP A COLD FRONT OVER THE
AREA...POTENTIALLY BRINGING SOME RELIEF FROM SEMI-PERSISTENT HOT
TEMPS.  THE BREAK LOOKS LIKE IT WILL BE SHORT-LIVED AS UPPER RIDGING
BUILDS BACK INTO THE AREA SUNDAY/MONDAY.

&&

.AVIATION...

FOR THE 18Z TAFS...WILL CONTINUE MENTION OF VICINITY THUNDER THROUGH
THE AFTERNOON WITH CUMULUS FIELD THICKENING OVER THE AIRPORTS. THE
KSGF RADAR IS STILL CLEAR...BUT EXPECT THIS TO CHANGE WITHIN THE
NEXT HOUR OR SO. OTHERWISE EXPECT VFR CEILINGS/VISIBILITY THROUGH
18Z TUES.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

TERRY
Hazardous weather outlook, Aug 7, 1:00 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON AUG 7 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...A FEW MAY PRODUCE:
    TORRENTIAL DOWNPOURS.
    FREQUENT LIGHTNING.
    DAMAGING WINDS TO AROUND 60 MPH.

  AREAS AFFECTED AND TIMING:

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE
  AFTERNOON INTO EARLY EVENING ACROSS THE ENTIRE AREA. ADDITIONAL
  STORMS WILL BE POSSIBLE OVER CENTRAL AND WEST CENTRAL MISSOURI
  AFTER MIDNIGHT.

  DISCUSSION:

  ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
  EARLY AFTERNOON FROM CENTRAL  AND SOUTH CENTRAL MISSOURI WESTWARD
  INTO SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI. SUFFICIENT
  MOISTURE AND INSTABILITY WILL BE IN PLACE FOR THE STRONGER STORMS
  TO PRODUCE DAMAGING WINDS OVER 60 MPH.  THUNDERSTORMS
  SHOULD WEAKEN AND DISSIPATE AFTER SUNSET. HOWEVER...ADDITIONAL
  THUNDERSTORMS COULD MOVE INTO PORTIONS OF CENTRAL MISSOURI AFTER
  MIDNIGHT. NONE OF THE STORMS LATE TONIGHT ARE EXPECTED TO BECOME
  SEVERE.

  ALSO...HEAT INDEX READINGS WILL TOP OUT NEAR 100 DEGREES THIS
  AFTERNOON NEAR THE KANSAS...MISSOURI...AND OKLAHOMA BORDERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS MUCH OF
  THE OUTLOOK AREA...AND ON WEDNESDAY AFTERNOON MAINLY OVER CENTRAL
  AND SOUTH CENTRAL MISSOURI.  AT THIS TIME THE THREAT FOR ORGANIZED
  SEVERE THUNDERSTORMS APPEARS LOW.

  AFTERNOON HEAT INDICES COULD RISE TO AROUND 100 DEGREES FROM
  TUESDAY THROUGH FRIDAY ALONG THE KANSAS AND SOUTHWEST MISSOURI
  BORDER. ON WEDNESDAY AND THURSDAY...AFTERNOON HEAT INDICES COULD
  RISE TO ABOVE 105 DEGREES BOTH AFTERNOONS NORTH AND WEST OF THE OZARK
  PLATEAU.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
  ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/IZZI

In the hours before

Special weather statement, Aug 7, 3:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT MON AUG 7 2006

MOZ055-072145-
BENTON-
341 PM CDT MON AUG 7 2006

...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 445 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF WARSAW. THIS STORM WAS
NEARLY STATIONARY.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT
Special weather statement, Aug 7, 4:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT MON AUG 7 2006

MOZ056-072200-
MORGAN-
405 PM CDT MON AUG 7 2006

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 500 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STOVER...OR 14 MILES
SOUTHWEST OF VERSAILLES...AND MOVING EAST AT 10 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

JLT
Local storm report, Aug 7, 4:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT MON AUG 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 SE WARSAW             38.19N 93.32W
08/07/2006                   BENTON             MO   LAW ENFORCEMENT

            TREE DOWN

&&

AFOSTER

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.